MAUDE Adverse Event Report: COOK INC PEEL-AWAY DENNY SHEATH INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC PEEL-AWAY DENNY SHEATH INTRODUCER SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: cardiac inpatient services manager.Pma/510(k) #: not exempt, preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire in the peel-away denny sheath introducer set broke off in a patient during use.Additional information regarding patient demographics, event and product details have been requested, but are unavailable at the time of this report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Medwatch report mw5089964 was received from the fda on 09oct2019.Additional information indicated that the tip of the wire broke off in the left renal cortex of the patient.The physician was unable to snare and remove the piece of wire, so it was left inside the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation a review of the documentation including the complaint history, device history record (dhr), manufacturing instructions (mi) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that the risks associated with this device are acceptable when weighed against the benefits.A review of the dhr for the complaint lot (9378479) and related wire guide sub-assembly lots revealed no related non-conformances.A database search found no other events associated with the provided complaint lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances, and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Additionally, there is no evidence to suggest that this product was manufactured out of specification.Cook also reviewed product labeling.No ifu (instructions for use) exists for the complaint device.However, there is a product warning label on the wire guide holder depicting a warning to not pull the distal spring coil portion of the wire guide through the needle tip.Based on the information provided, no product returned, and the results of our investigation, a root cause can be traced to component failure without a manufacturing or design defect.However, it is unknown if the wire was manipulated through the needle.Pulling the wire back to reposition can cause the wire guide to get caught on the sharp edge of the needle and can cause separation to the wire.Also, it is unknown if the patient¿s anatomy was tortuous.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PEEL-AWAY DENNY SHEATH INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9161764
Report Number1820334-2019-02545
Device Sequence Number16649800
Product Code DYB
UDI-Device Identifier00827002115644
UDI-Public(01)00827002115644(17)211212(10)9378479
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberN/A
Device Catalogue NumberPLIP-3.5-18-9-DENNY
Device Lot Number9378479
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/09/2019
01/24/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/22/2019
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;